Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

E.coli infection, stool culture, septran 2ml,

My 13 month old boy has been detected with e.coli infection . We had done stool culture and it reported the presence of this bacteria . He has been having semi-solid stool for the last 9 days. Doctor has prescribed septran 2ml twice a day for 5 days. Please suggest if it is fine to give anti-biotics at his age(13 months).
Asked On : Sat, 28 Apr 2012
Answers:  1 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Welcome to Health Care Magic.

You need not panic. Your son is on right medicine. As your son has E- Coli infection, he needs to be treated with antibiotics. If you do not use antibiotics the problem might get worse and may result in septicemia.

Septran is a basic antibiotic which can be safely given in infants. The dose too is appropriate for his age. Meanwhile give your son plenty of fluids.

Hope your son recovers soon.

Take care
Answered: Sat, 28 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor